Advertisement

Ukrainian Mathematical Journal

, Volume 54, Issue 5, pp 750–762 | Cite as

Criterion of Polynomial Denseness and General Form of a Linear Continuous Functional on the Space C w 0

  • A. G. Bakan
Article

Abstract

For an arbitrary function \(w:\mathbb{R} \to \left[ {0,1} \right]\), we determine the general form of a linear continuous functional on the space C w 0 . The criterion for denseness of polynomials in the space \(L_2 \left( {\mathbb{R},d\mu } \right)\) established by Hamburger in 1921 is extended to the spaces C w 0 .

Keywords

Arbitrary Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. 1.
    R.E. Edwards, Functional Analysis. Theory and Applications [Russian translation], Mir, Moscow (1969).Google Scholar
  2. 2.
    Yu. M. Berezans'kyi, G. F. Us, and Z. G. Sheftel', Functional Analysis [in Russian], Vyshcha Shkola, Kiev (1990).Google Scholar
  3. 3.
    I. P. Natanson, Theory of Functions of Real Variables [in Russian], Nauka, Moscow (1974).Google Scholar
  4. 4.
    S. Bernstein, “Le probleme de l'approximation des fonctions continues sur tout l'axe reel at l'une de ses applications,” Bull. Math. France, 52, 399–410 (1924).Google Scholar
  5. 5.
    S. N. Mergelyan, “Weighted polynomial approximations,” Usp. Mat. Nauk, 11, 107–152, (1956).Google Scholar
  6. 6.
    P. Koosis, The Logarithmic Integral I, Cambridge University, Cambridge (1988).Google Scholar
  7. 7.
    C. Berg, “Moment problems and polynomial approximation,” Ann. Fac. Sci. Toulouse. Stieltjes Special Issue, 9–32 (1996).Google Scholar
  8. 8.
    A. Borichev and M. Sodin, “The Hamburger moment problem and weighted polynomial approximation on discrete subsets of the real line,” J. Anal. Math., 71, 219–264 (1998).Google Scholar
  9. 9.
    A. G. Bakan, “Polynomial density in L p (R 1, ) and representation of all measures which generate a determinate Hamburger moment problem,” in: M. Lassonde (editor), Approximation, Optimization and Mathematical Economics, Physica, Heidelberg (2001), pp. 37–46.Google Scholar
  10. 10.
    M. Sodin and P. Yuditskii, “Another approach to de Branges' theorem on weighted polynomial approximation,” in: Proceedings of the Ashkelon Workshop on Complex Function Theory, Israel Mathematical Conference (May 1996), American Mathematical Society, Providence, 11 (1997), pp. 221–227.Google Scholar
  11. 11.
    N. I. Akhiezer, “On weighted approximation of continuous functions on the entire numerical axis,” Usp. Mat. Nauk, 11, No. 4, 107–152 (1956).Google Scholar
  12. 12.
    L. Branges, “The Bernstein problem,” Proc. Amer. Math. Soc., 10, 825–832 (1959).Google Scholar
  13. 13.
    T. Holl, “Sur l'approximation polynomiale des fonctions contenues d'une variable,” in: Proc. 9th Congr. Math. Scand. (1939).Google Scholar
  14. 14.
    B. Ya. Levin, “Completeness of systems of functions, quasianalyticity, and subharmonic majorants,” Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Akad. Nauk SSSR, 170, 102–156 (1989).Google Scholar
  15. 15.
    M. Riesz, “Sur le probleme des moments et le theoreme de Parseval correspondant,” Acta Litt. Acad. Sci. Szeged, 1, 209–225 (1923).Google Scholar
  16. 16.
    H. Hamburger, “Uber eine Erweiterung des Stieltjesschen Momentenproblems,” Math. Ann., 81, 235–319 (1920); 82, 120-164, 168- 187 (1921).Google Scholar
  17. 17.
    J. Shohat and J. Tamarkin, The Problem of Moments, American Mathematical Society, Providence, (1950).Google Scholar
  18. 18.
    H. H. Schaefer, Topological Vector Spaces [Russian translation], Mir, Moscow (1971).Google Scholar
  19. 19.
    M. G. Krein, “Main properties of conic sets in Banach spaces,” Dokl. Akad. Nauk SSSR, 28, 13–17 (1940).Google Scholar
  20. 20.
    W. K. Hayman and P. B. Kennedy, Subharmonic Functions [Russian translation], Mir, Moscow (1980).Google Scholar

Copyright information

© Plenum Publishing Corporation 2002

Authors and Affiliations

  • A. G. Bakan
    • 1
  1. 1.Institute of MathematicsUkrainian Academy of SciencesKiev

Personalised recommendations